Skip to main content Accessibility help
×
×
Home

Algebraic and analytic Dirac induction for graded affine Hecke algebras

  • Dan Ciubotaru (a1), Eric M. Opdam (a2) and Peter E. Trapa (a1)

Abstract

We define the algebraic Dirac induction map ${\mathrm{Ind} }_{D} $ for graded affine Hecke algebras. The map ${\mathrm{Ind} }_{D} $ is a Hecke algebra analog of the explicit realization of the Baum–Connes assembly map in the $K$ -theory of the reduced ${C}^{\ast } $ -algebra of a real reductive group using Dirac operators. The definition of ${\mathrm{Ind} }_{D} $ is uniform over the parameter space of the graded affine Hecke algebra. We show that the map ${\mathrm{Ind} }_{D} $ defines an isometric isomorphism from the space of elliptic characters of the Weyl group (relative to its reflection representation) to the space of elliptic characters of the graded affine Hecke algebra. We also study a related analytically defined global elliptic Dirac operator between unitary representations of the graded affine Hecke algebra which are realized in the spaces of sections of vector bundles associated to certain representations of the pin cover of the Weyl group. In this way we realize all irreducible discrete series modules of the Hecke algebra in the kernels (and indices) of such analytic Dirac operators. This can be viewed as a graded affine Hecke algebra analog of the construction of the discrete series representations of semisimple Lie groups due to Parthasarathy and to Atiyah and Schmid.

Copyright

References

Hide All
1. Atiyah, M. and Schmid, W., A geometric construction of the discrete series for semisimple Lie groups, Invent. Math. 42 (1977), 162.
2. Borel, A., Admissible representations of a semisimple p-adic group over a local field with vectors fixed under an Iwahori subgroup, Invent. Math. 35 (1976), 233259.
3. Barbasch, D., Ciubotaru, D. and Trapa, P., The Dirac operator for graded affine Hecke algebras, Acta Math. 209 (2) (2012), 197227.
4. Barbasch, D. and Moy, A., A unitarity criterion for $p$ -adic groups, Invent. Math. 98 (1989), 1938.
5. Baum, P. and Connes, A., Geometric K-theory for Lie groups and foliations, Enseign. Math. (2) 46 (1–2) (2000), 342.
6. Baum, P., Connes, A. and Higson, N., Classifying space for proper actions and K-theory of group ${C}^{\ast } $ -algebras, in C -algebras: 1943–1993 (San Antonio, TX, 1993), Contemp. Math., Volume 167, pp. 240291 (Amer. Math. Soc., 1994).
7. Beynon, W. and Spaltenstein, N., Green functions of finite Chevalley groups of type ${E}_{n} $ ( $n= 6, 7, 8$ ), J. Algebra 88 (2) (1984), 584614.
8. Carter, R. W., Finite Groups of Lie Type, Pure and Applied Math. (New York), p. xii+544pp (Wiley-Interscience, NY, 1985).
9. Ciubotaru, D., Spin representations of Weyl groups and Springer’s correspondence, J. Reine Angew. Math. 671 (2012), 199222.
10. Ciubotaru, D. and Kato, S., Tempered modules in the exotic Deligne–Langlands classification, Adv. Math. 226 (2011), 15381590.
11. Ciubotaru, D., Kato, M. and Kato, S., On characters and formal degrees of discrete series of classical affine Hecke algebras, Invent. Math. 187 (2012), 589635.
12. Ciubotaru, D. and Trapa, P., Characters of Springer representations on elliptic conjugacy classes, Duke Math. J. 162 (2) (2013), 201223.
13. Delorme, P. and Opdam, E., Schwartz algebra of an affine Hecke algebra, J. Reine Angew. Math. 625 (2008), 59114.
14. Drinfeld, V. G., Degenerate affine Hecke algebras and yangians, Funktsional. Anal. i Prilozhen. 20 (1) (1986), 6970 (in Russian); Engl. transl.: Functional Anal. Appl. 20(1) (1986), 62–64.
15. Drinfeld, V. G., Quasi-Hopf algebras, Algebra i Analiz 1 (6) (1989), 114148 (in Russian); Engl. transl. in Leningrad Math, J. 1 (1990), 1419–1457.
16. Emsiz, E., Opdam, E. M. and Stokman, J. V., Trigonometric Cherednik algebra at critical level and quantum many-body problems, Selecta Math. (N.S.) 14 (3–4) (2009), 571605.
17. Heckman, G. J. and Opdam, E. M., Yang’s system of particles and Hecke algebras, Ann. of Math. 45 (1997), 139173.
18. Huang, J. S. and Pandžić, P., Dirac cohomology, unitary representations and a proof of a conjecture of Vogan, J. Amer. Math. Soc. 15 (2002), 185202.
19. Kato, S., An exotic Deligne–Langlands correspondence for symplectic groups, Duke Math. J. 148 (2) (2009), 305371.
20. Kazhdan, D. and Lusztig, G., Proof of Deligne–Langlands conjecture for Hecke algebras, Invent. Math. 87 (1987), 153215.
21. Lafforgue, V., Banach $KK$ -theory and the Baum–Connes conjecture, ICM III (1–3) (2002), 795811.
22. Lusztig, G., Affine Hecke algebras and their graded version, J. Amer. Math. Soc. 2 (3) (1989), 599635.
23. Lusztig, G., Cuspidal local systems and graded Hecke algebras III, Represent. Theory 6 (2002), 202242.
24. Morris, A., Projective characters of exceptional Weyl groups, J. Algebra 29 (1974), 567586.
25. Opdam, E. M., On the spectral decomposition of affine Hecke algebras, J. Math. Jussieu 3 (4) (2004), 531648.
26. Opdam, E. M., The central support of the Plancherel measure of an affine Hecke algebra, Mosc. Math. J. 7 (2007), 723741, 767–768.
27. Opdam, E. and Solleveld, M., Homological algebra for affine Hecke algebras, Adv. Math. 220 (5) (2009), 15491601.
28. Opdam, E. and Solleveld, M., Discrete series characters for affine Hecke algebras and their formal degrees, Acta Math. 205 (2010), 105187.
29. Parthasarathy, R., Dirac operator and the discrete series, Ann. Math. (2) 96 (1972), 130.
30. Read, E. W., On projective representations of the finite reflection groups of type ${B}_{l} $ and ${D}_{l} $ , J. Lond. Math. Soc. (2) 10 (1975), 129142.
31. Reeder, M., Euler–Poincaré pairings and elliptic representations of Weyl groups and p-adic groups, Compositio Math. 129 (2) (2001), 149181.
32. Slooten, K., Induced discrete series representations for Hecke algebras of types ${ B}_{n}^{ \mathsf{aff} } $ and ${ C}_{n}^{ \mathsf{aff} } $ , Int. Math. Res. Not. (10) (2008), Art. ID rnn023, 41 pp.
33. Solleveld, M., On the classification of irreducible representations of affine Hecke algebras with unequal parameters, Represent. Theory 16 (2012), 187.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed